Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Pittsburgh, PA

May 7, 2012Lawrence County, Mercer County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 7, 2012, 8:29 PM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 8:29 PM EDT (00:29 UTC)
Expired
May 7, 2012, 9:15 PM EDT
In force
46 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Lawrence County, PA, Mercer County, PA

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:40 PM EDTTSTM WND DMGHermitage, PAROOF BLOWN OFF LARGE INDUSTRIAL BUILDING
May 7, 8:40 PM EDTHAIL 0.88Farrell, PA
May 7, 8:40 PM EDTHAIL 0.88Hermitage, PA
May 7, 8:45 PM EDTHAIL 1Wheatland, PA
May 7, 8:47 PM EDTHAIL 1Hermitage, PA
May 7, 8:50 PM EDTHAIL 1Farrell, PA
May 7, 8:53 PM EDTHAIL 1.75Hermitage, PA
May 7, 8:58 PM EDTHAIL 0.88Farrell, PA
May 7, 9:17 PM EDTHAIL 0.88Hermitage, PAABOUT 2 INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS51 KPBZ 080029
SVRPBZ
PAC073-085-080115-
/O.NEW.KPBZ.SV.W.0018.120508T0029Z-120508T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHWESTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 915 PM EDT

* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FARRELL...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SHARON...             FARRELL...            HERMITAGE...
  PULASKI...            NEW WILMINGTON...     MERCER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053
TIME...MOT...LOC 0029Z 281DEG 14KT 4119 8057

$$
3 follow-up statements
246 
WWUS51 KPBZ 080048
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
848 PM EDT MON MAY 7 2012

PAC073-085-080115-
/O.CON.KPBZ.SV.W.0018.000000T0000Z-120508T0115Z/
LAWRENCE PA-MERCER PA-
848 PM EDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR MERCER AND LAWRENCE COUNTIES...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FARRELL...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SHARON...             FARRELL...            HERMITAGE...
  PULASKI...            NEW WILMINGTON...     MERCER...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053
TIME...MOT...LOC 0048Z 290DEG 9KT 4120 8047

$$
843 
WWUS51 KPBZ 080058
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EDT MON MAY 7 2012

PAC073-085-080115-
/O.CON.KPBZ.SV.W.0018.000000T0000Z-120508T0115Z/
LAWRENCE PA-MERCER PA-
858 PM EDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR MERCER AND LAWRENCE COUNTIES...

AT 855 PM EDT...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE 
HAIL NEAR HERMITAGE.  THE CORE OF THIS STORM WAS LOCATED NEAR 
HERMITAGE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SHARON...             HERMITAGE...          FARRELL...
  PULASKI...            NEW WILMINGTON...     MERCER...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053
TIME...MOT...LOC 0057Z 268DEG 10KT 4120 8044

$$


15
002 
WWUS51 KPBZ 080114
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 PM EDT MON MAY 7 2012

PAC073-085-080123-
/O.EXP.KPBZ.SV.W.0018.000000T0000Z-120508T0115Z/
LAWRENCE PA-MERCER PA-
914 PM EDT MON MAY 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR MERCER AND LAWRENCE COUNTIES
EXPIRES AT 915 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE PARTICULAR 
STORM NO LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.  STAY TUNED FOR 
OTHER POSSIBLE WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4126 8015 4102 8022 4108 8053 4128 8053
TIME...MOT...LOC 0113Z 268DEG 10KT 4120 8038

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:10 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 7, 7:10 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT MON MAY 7 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES TUESDAY...DRAGGING A
COLD FRONT ACROSS THE OHIO VALLEY. THIS WILL BRING SHOWERS AND
THUNDERSTORMS WITH COOLER TEMPERATURES BY MID WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
A WARM FRONT EXTENDS FROM EAST TO WEST ACROSS THE FORECAST AREA
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
IN THE WARM SECTOR AS A RESULT...BUT COVERAGE HAS BEGUN TO WANE AS
DAYTIME HEATING DECREASES. BULK OF RAINFALL IS ALIGNED ALONG COLD
FRONT...CURRENTLY EXTENDING FROM CLEVELAND SOUTHWEST INTO SOUTHERN
INDIANA AND WESTERN KENTUCKY. EXPECT THUNDERSTORM COVERAGE TO
DIMINISH AS THE NIGHT PROGRESSES ALONG THE FRONT...BUT HEAVY
SHOWERS WILL PERSIST.

THE FRONT WILL MOVE VERY SLOWLY TO THE EAST...WITH THE FRONT NOT
EXPECTED TO CLEAR OHIO COUNTIES UNTIL EARLY TUESDAY
AFTERNOON...AND REST OF COUNTIES BY TUESDAY EVENING. 24 HOUR
RAINFALL FORECASTS ARE FROM HALF AN INCH ACROSS GARRETT COUNTY TO
AN INCH AND A HALF ALONG THE INTERSTATE 80 CORRIDOR...WITH BEST
DYNAMICS CLOSER TO THE LOW PRESSURE CENTER. FLOOD WATCH SHOULD NOT
BE NEEDED AS CONDITIONS HAVE GENERALLY BEEN DRY FOR THE LAST FEW
DAYS AND RAINFALL SHOULD FALL OVER SEVERAL HOURS.
HOWEVER...ISOLATED LOCATIONS OF HIGH WATER CANNOT BE RULED OUT IN
HEAVIER SHOWERS. LOWS WILL ONLY FALL INTO THE 60S OVERNIGHT...WITH
HIGHS TOMORROW RETURNING TO SEASONAL NORMS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE SLOW MOVING COLD FRONT WILL PUSH EAST OF THE DISTRICT BY
TUESDAY EVENING...BUT A GOOD UPPER TROF BEHIND THE FRONT WILL
BRING A CONTINUED CHANCE OF SHOWERS FOR TUESDAY NIGHT INTO
WEDNESDAY. LOW LEVEL MOISTURE WILL BE DIMINISHING TUESDAY
NIGHT INTO WEDNESDAY WHICH WILL REDUCE THE THREAT OF HEAVY
RAIN.

THE COLD FRONT FINALLY DOES KICK SOUTHEAST OF THE AREA BY
WEDNESDAY AS THE NORTHERN STREAM DIPS WELL SOUTH OF WHERE IT HAS
TAKEN RESIDENCE IN RECENT WEEKS. AS THIS OCCURS...UPPER TROUGHING
BECOMES CENTERED OVER THE CWA FROM WEDNESDAY THROUGH THURSDAY.
WITH COLDER AIR ALOFT ENTERING THE PICTURE. SOME SHOWERS ARE
POSSIBLE ON WEDNESDAY AFTERNOON WITH HEATING AND THE COLD POOL
ALOFT. COOLER DRIER AIR WILL FEED INTO THE DISTRICT WITH HIGH
PRESSURE FOR THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN IN CONTROL OF WEATHER FROM THURSDAY
NIGHT THROUGH SATURDAY NIGHT...BEFORE A COLD FRONT MOVES ACROSS
THE GREAT LAKES. THE FRONT SHOULD SLOWLY PASS THROUGH SUNDAY AND
SUNDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS.
STILL UNSURE AS TO WHETHER THE FRONT WILL HANG UP IN THE REGION
INTO MONDAY...WHICH COULD ALLOW FOR A CONTINUED CHANCE OF SHOWERS.
TEMPERATURES SHOULD BE NEAR NORMAL.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
PREVAILING CONDITIONS WILL LOWER TO MVFR AND SHRA/TSRA SHOULD BECOME
MORE NUMEROUS LATER THIS EVE AS LOW PRESSURE CROSSES THE REGION.
IFR RESTRICTIONS ARE ALSO POSSIBLE IN THE EMBEDDED TSRA...AS WELL AS
IN THE WAKE OF THE SYSTEMS COLD FRONT.

HAVE PERSISTED WITH REDUCED CONDITION FORECAST...INCLUDING
IFR...THROUGH TUESDAY MORNING AS MODELS CONTINUE TO INDICATE SLOW
PASSAGE OF THE LOW PRES SYSTEM AND THE ASSOCIATED COLD FRONT.
IMPROVEMENT CAN BE ANTICIPATED ON TUE AFTN.

.OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
RESTRICTIONS IN PRECIPITATION AND FOG WILL AGAIN DEVELOP ON WED AS
AN UPPER TROUGH SLOWLY CROSSES THE OHIO VALLEY. CONDITIONS SHOULD
IMPROVE TO VFR FOR THURSDAY...FRIDAY...AND SATURDAY AS DRY
SURFACE HIGH PRESSURE BUILD FROM THE WEST.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 7, 12:35 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 PM EDT MON MAY 7 2012

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-081645-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
1235 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS.

SOME OF THESE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT MAY CAUSE
PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. IF HEAVY
RAIN PERSISTS IN THE SAME AREA FOR SEVERAL HOURS...STREAM FLOODING
COULD RESULT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ009-016-023-074-076-WVZ023-041-081645-
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-
FAYETTE RIDGES-PRESTON-TUCKER-
1235 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 7, 5:54 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT MON MAY 7 2012

MDZ001-WVZ023-072230-
GARRETT MD-PRESTON WV-
554 PM EDT MON MAY 7 2012

...A STRONG THUNDERSTORM WILL AFFECT PRESTON AND WEST CENTRAL GARRETT
COUNTIES...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FELLOWSVILLE...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. HEAVY RAIN WILL POND
WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  FELLOWSVILLE...       ROWLESBURG...         TUNNELTON...
  KINGWOOD...           VALLEY POINT...       TERRA ALTA...
  CRANESVILLE...        SWALLOW FALLS STATE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3930 7990 3964 7965 3950 7939 3926 7965
      3927 7969 3924 7978
Local storm report, May 7, 6:13 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SARVER                  40.73N  79.73W
05/07/2012  E0.75 INCH       BUTLER             PA   PUBLIC

&&

EVENT NUMBER PBZ1200414

XX
Special weather statement, May 7, 6:21 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT MON MAY 7 2012

PAZ014-016-022-023-073-072315-
ARMSTRONG PA-BUTLER PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
621 PM EDT MON MAY 7 2012

...THUNDERSTORMS MOVING THROUGH ARMSTRONG...BUTLER...INDIANA...
JEFFERSON AND NORTHERN WESTMORELAND COUNTIES...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR FREEPORT...MOVING EAST AT 20
MPH. OTHER STRONG STORMS WERE NEAR RURAL VALLEY AND ELDERTON.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  SARVER...             LEECHBURG...          FREEPORT...
  VANDERGRIFT...        FORD CITY...
  CROOKED CREEK LAKE PARK...                  KITTANNING...
  ELDERTON...           SHELOCTA...           RURAL VALLEY...
  MUFF...               SMICKSBURG...

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
ALSO, UP TO 1.50 INCHES OF RAIN COULD FALL IN LESS THAN AN HOUR.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

&&

LAT...LON 4061 7885 4059 7972 4066 7969 4067 7974
      4079 7976 4102 7880 4072 7880
Local storm report, May 7, 6:23 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             FREEPORT                40.67N  79.69W
05/07/2012  E0.88 INCH       ARMSTRONG          PA   PUBLIC

&&

EVENT NUMBER PBZ1200415

XX
Local storm report, May 7, 6:29 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SARVER                  40.73N  79.73W
05/07/2012  E1.00 INCH       BUTLER             PA   PUBLIC

&&

EVENT NUMBER PBZ1200416

XX
Special weather statement, May 7, 7:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT MON MAY 7 2012

PAZ007-080030-
MERCER PA-
743 PM EDT MON MAY 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER COUNTY...

AT 738 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
CORTLAND...MOVING EAST AT 20 MPH.  THIS STORM HAS BEEN
WEAKENING...BUT MAY RESTRENGTHEN QUICKLY TO SEVERE LEVELS.

FOR NOW...WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE
POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND
QUICKLY FILL DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  FARRELL...            SHARON...             HERMITAGE...
  GREENVILLE...         FREDONIA...           STONEBORO...
  MERCER...             MAURICE K GODDARD STATE PARK...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4144 8010 4114 8010 4117 8053 4145 8053
      4146 8052

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:36 PM EDTSpecial Weather StatementPBZMercer39 min
May 7, 9:24 PM EDTSpecial Weather StatementPBZLawrence, Mercer51 min
May 7, 9:33 PM EDTAreal Flood AdvisoryPBZMercer3 hr
May 7, 10:11 PM EDTSpecial Weather StatementPBZAllegheny34 min
May 7, 10:32 PM EDTFlash Flood WarningPBZMercer4 hr
May 8, 12:09 AM EDTAreal Flood AdvisoryPBZButler3 hr
May 8, 7:22 AM EDTFlood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Forest and 5 more5 hr
May 8, 6:47 PM EDTSpecial Weather StatementPBZWestmoreland58 min
May 8, 7:53 PM EDTFlash Flood WarningPBZWestmoreland3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.